Piecewise exponential survival curves with smooth transitions

Daniel Zelterman, Patricia M. Grambsch, Chap T. Le, Jennie Z. Ma, James W. Curtsinger

Research output: Contribution to journalArticlepeer-review

13 Scopus citations

Abstract

Several models of a population survival curve composed of two piecewise exponential distributions are developed. In one formulation the hazard rate changes at a point that is an unobservable random variable that varies between individuals. The population hazard function may decrease with age even when all individuals' hazards are increasing. In a second formulation, the population hazard function is modeled directly. Several models are fit to the survival history of a cohort of 5751 highly inbred male Drosophila melanogaster and the British coal mining disaster data.

Original languageEnglish (US)
Pages (from-to)233-250
Number of pages18
JournalMathematical Biosciences
Volume120
Issue number2
DOIs
StatePublished - Apr 1994

Bibliographical note

Funding Information:
IIRis research was supported in part by NIH Grants POI-AGOS761, (/al-AG10328, NCI-AI05073, KO4-HDOO638, ROI-HS07772, and POl-DC00133 and a grant from the Minnesota Supercomputer Institute. We are grateful to Brad Carlin for supplying serjeral useful references.

Fingerprint Dive into the research topics of 'Piecewise exponential survival curves with smooth transitions'. Together they form a unique fingerprint.

Cite this